North Carolina, 2010High Wind in North Carolina, February 10, 2010
February 10, 2010 · NWS RAH · 31 events in 31 counties and zones
During the morning and afternoon hours of February 10, 2010 a strong upper level system combined with atmosphereic instability and high winds just off the surface resulted in a prolonged period of 45 to 55 mph winds across Central North Carolina. The high wind combined with wet soils resulting in widespread trees falling down, power outages and some property damage.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the morning and afternoon hours of February 10, 2010 a strong upper level system combined with atmosphereic instability and high winds just off the surface resulted in a prolonged period of 45 to 55 mph winds across Central North Carolina. The high wind combined with wet soils resulting in widespread trees falling down, power outages and some property damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Feb 10, 6:30 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 10, 6:30 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
630 AM EST WED FEB 10 2010
.SYNOPSIS...
A POTENT UPPER LOW WILL CROSS SOUTHERN VIRGINIA TODAY...
...PRODUCING VERY WINDY CONDITIONS ACROSS NORTH CAROLINA.
COLD HIGH PRESSURE WILL THEN BUILD OVER THE AREA THURSDAY
THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 200 AM WEDNESDAY...
...HIGH WIND WARNING CONTINUES FOR ALL OF CENTRAL NORTH CAROLINA
TODAY...
SURFACE LOW OVER NORTHERN COASTAL SECTIONS OVER NORTH CAROLINA IS
JUST STARTING TO BECOME BETTER DEFINED...WITH IMMINENT
DEEPENING/CYCLOGENESIS EXPECTED OVER THE NEXT COUPLE OF HOURS AS
ADVECTION OF POSITIVE PV ANOMALIES ASSOCIATED WITH THE APPROACHING
POTENT UPPER LOW KENTUCKY/OHIO...EXTENDS DOWNWARD TO AROUND
800-850MB ACROSS SE VA AND NE NC. THIS DEEP STRATOSPHERIC INTRUSION
COMBINED WITH THE SUPER TIGHT PRESSURE GRADIENT THAT DEVELOPS FROM
THE BOMBING SFC LOW OFF THE MID-ATLANTIC COAST AND THE BUILDING
CANADIAN HIGH PRESSURE CENTER OVER THE CENTRAL US WILL RESULT IN
VERY WINDY CONDITIONS TODAY.
FORECAST SOUNDINGS SHOW RAPID CLEARING SPREADING WEST TO EAST THIS
MORNING WITH DEEP MIXING EXTENDING TO 850MB BY 12Z. SO WE COULD SEE
WIND GUSTS OF 25 TO 30 MPH AS EARLY AS DAYBREAK ACROSS THE
AREA...BUT THE STRONGEST WINDS ARE EXPECTED BY THE EARLY
AFTERNOON...DURING PEAK HEATING...WITH STEEP LOW LEVEL LAPSE RATES
HELPING TO MIX DOWN THE 55 TO 58 KTS AT THE TOP OF THE MIXED
LAYER. EXPECT TO SEE SUSTAINED WINDS OF 25 TO 35 MPH WITH DAMAGING
GUSTS OF 45 TO 55 MPH POSSIBLE. A FEW LOCATIONS ACROSS THE NORTHERN
PIEDMONT AND NORTHERN COASTAL PLAIN MAY EVEN SEE WIND GUSTS UP TO 60
MPH. THIS IS DEFINITELY A RARE EVENT...AND EXPECT THESE WINDS TO HAVE
MAJOR RAMIFICATIONS AS TOPSAILS REMAIN SATURATED FROM RECENT HEAVY
RAINFALL. WIDESPREAD DAMAGE FROM DOWNED TREES AND POWER-LINES
ARE POSSIBLE.
DIFFICULT TO GAUGE WHETHER COMPRESSIONAL DOWNSLOPE WARMING WILL
BE ABLE TO OFFSET THE STRONG COLD AIR ADVECTION. WILL NOT DEVIATE
FAR FROM CLOSELY MATCHED STATISTICAL GUIDANCE. HIGHS IN THE MID TO
UPPER 30S NORTH TO LOWER-MID 40S SOUTH. TEMPERATURES COMBINED WITH
WINDS WILL PRODUCE WIND CHILLS IN THE 20S.
WEDNESDAY NIGHT...WINDS WILL SLOWLY SUBSIDE BUT REMAIN BLUSTERY
UNDER MOSTLY CLEAR SKIES. OVERNIGHT LOWS IN THE LOWER TO MID 20S
NORTH TO UPPER 20S SOUTH. WIND CHILLS WILL BE IN THE TEENS.
&&
.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 200 AM WEDNESDAY...
DEEP NORTHWEST FLOW WITH A CONTINUATION OF GOOD COLD AIR ADVECTION
CONTINUES INTO THURSDAY. WINDS WILL BE MUCH MORE TAMED ON THURSDAY
BUT WILL STILL SEE DECENT GUSTS INTO THE 25 TO 30 MPH RANGE....
ESPECIALLY ACROSS EASTERN AND NORTHEASTERN PORTIONS OF THE FORECAST
AREA AS LOW PRESSURE SYSTEM PUSHES FURTHER OUT TO SEA. AFTERNOON
HIGHS IN THE LOWER 40S NORTH TO MID 40S SOUTH.
EXPECT SKIES TO REMAIN MOSTLY CLEAR THURSDAY NIGHT WITH THE
BULK OF MID AND HIGH CLOUDS ASSOCIATED WITH THE SOUTHERN STREAM
WAVE OVER THE GULF COAST REMAINING SOUTH OF THE AREA. THERE IS THE
POTENTIAL FOR WINDS TO DECOUPLE JUST BEFORE SUNRISE...ESPECIALLY
IN THE WEST AS CENTER OF SURFACE HIGH SETTLES OVER THE APPALACHIANS.
IF THIS INDEED OCCURS COULD SEE SOME LOCATIONS DIP DOWN INTO THE
UPPER TEENS. BUT FOR NOW WILL KEEP OVERNIGHT LOWS IN THE LOWER 20S
NORTH TO MID 20S SOUTH.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 230 AM WEDNESDAY...
FRIDAY THROUGH SATURDAY: MID/HIGH CLOUDS ARE EXPECTED TO INCREASE
THROUGH THE DAY ON FRIDAY AS THE FLOW ALOFT PICKS UP AHEAD OF THE
NEXT SOUTHERN STREAM SYSTEM. A SOUTHERN STREAM WAVE WILL TRACK
ACROSS THE SOUTHEAST STATES FRIDAY AND THEN SHIFT OFFSHORE BY EARLY
SATURDAY. DURING THE SAME TIME FRAME...MODELS CONTINUE TO PROG
NORTHERN STREAM ENERGY DROPPING DOWN THROUGH THE DAKOTAS AND INTO
THE MIDWEST/OHIO VALLEY...THEREFORE HELPING TO SUPPRESS THE SOUTHERN
STREAM WAVE TO OUR SOUTH. HOW FAR SOUTH THIS SYSTEM (AND ITS
ASSOCIATED SURFACE LOW/PRECIP SHIELD) ENDS UP TRACKING WILL BE THE
MAJOR FORECAST CHALLENGE FOR THIS PERIOD. THE GFS HAS BEEN
CONSISTENT WITH A TRACK WELL TO OUR SOUTH...KEEPING CENTRAL NORTH
CAROLINA PRECIP FREE. THE ECMWF/NAM HAVE A MORE NORTHERLY
TRACK...WITH THE EXTREME NORTHERN EDGE OF THE PRECIP SHIELD
IMPACTING THE SOUTHERN PORTION OF THE CWA. IF THIS VERIFIES AND
THERE ENDS UP BEING A SLIGHTLY MORE NORTHERN TRACK...SOME LIGHT
PRECIP WOULD BE POSSIBLE...ESPECIALLY ACROSS THE SANDHILLS. IN
ADDITION...FORECAST SOUNDINGS AND PARTIAL THICKNESS VALUES CONTINUE
TO INDICATE ANY PRECIP THAT WOULD FALL IN THIS REGION WOULD BE IN
THE FORM OF SNOW. HOWEVER...DUE TO MODEL DIFFERENCES...FOR NOW WILL
MAINTAIN A DRY FORECAST FOR THIS PERIOD...BUT THIS WILL HAVE TO
MONITORED CLOSELY OVER THE NEXT COUPLE OF DAYS. TEMPS WILL REMAIN
QUITE CHILLY...WITH LOWS REMAINING IN THE 20S AND HIGHS GENERALLY IN
THE LOW TO MID 40S.
SUNDAY THROUGH TUESDAY: WILL MAINTAIN THE DRY FORECAST FOR THE
REMAINDER OF THE LONG TERM...HOWEVER A COUPLE OF SHORTWAVES ARE
PROGGED TO IMPACT THE AREA WITHIN THE NORTHWEST FLOW. AS IS
GENERALLY THE CASE WITH SYSTEMS IN NORTHWEST FLOW...HOW MUCH
MOISTURE WILL BE AVAILABLE WILL BE THE MAIN FORECAST CHALLENGE. GFS
AND ECMWF SHOW THE FIRST WAVE MOVING IN BEHIND THE SOUTHEAST LOW
LATE FRIDAY NIGHT INTO EARLY SATURDAY...WITH ANOTHER ONE SUNDAY
NIGHT INTO EARLY MONDAY (WITH THE SECOND ONE BEING THE STRONGER OF
THE TWO). ANY PRECIPITATION THAT WOULD OCCUR SHOULD BE LIGHT...BUT
GIVEN THE COLD AIR THAT WILL BE IN PLACE...ANY PRECIPITATION WOULD
ALMOST CERTAINLY BE FROZEN ESPECIALLY WITH THE TIMING EXPECTED TO BE
AT NIGHT. FOR NOW WILL KEEP ANT MENTION OF PRECIP OUT SINCE MODELS
PROG MOST OF THE ENERGY TO REMAIN NORTH OF THE REGION. TEMPS ARE
EXPECTED TO REMAIN BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 630 AM WEDNESDAY...
THE PRIMARY AVIATION CONCERN WILL BE VERY STRONG CROSSWINDS OF
RUNWAYS ORIENTED SW TO NE AS SUSTAINED WEST/NW WINDS OF 25-30
KNOTS... WITH FREQUENT GUSTS TO 40-45 KNOTS ARE EXPECTED BY MID/LATE
MORNING. SPORADIC GUSTS UP TO 50 KNOTS WILL BE POSSIBLE AT THE
INT/GSO/RDU/RWI TAF SITES...PARTICULARLY IN THE 17-21Z PERIOD WED
AFTERNOON. STRONG NORTHWEST WINDS WILL GRADUALLY SUBSIDE WEDNESDAY
NIGHT. VFR CONDITIONS ARE EXPECTED THURSDAY THROUGH SUNDAY. -VINCENT
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM TO 9 PM EST WEDNESDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
&&
SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRR
AVIATION...CBL/VINCENT
Hazardous weather outlook, Feb 10, 4:04 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 AM EST WED FEB 10 2010
NCZ008>011-026>028-040>043-073>078-083>086-088-089-110915-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 AM EST WED FEB 10 2010
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AS THIS TIME.
NCZ007-021>025-038-039-110915-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
404 AM EST WED FEB 10 2010
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
IN ADDITION...COLD AIR RUSHING INTO THE AREA WILL DROP
TEMPERATURES INTO THE TWENTIES BEFORE SUNRISE. ALTHOUGH THE COLD
AIR WILL ALSO BE VERY DRY... EVAPORATING MUCH OF RESIDUAL WATER ON
ROADWAYS... SOME PARTICULARLY PROTECTED AND MOIST SPOTS MAY BE
ABLE TO FREEZE BEFORE THE MORNING COMMUTE ENDS WEDNESDAY.
MOTORISTS AND PEDESTRIANS SHOULD BE ALERT FOR BLACK ICE ON
AREA ROADS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH
TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AS THIS TIME.
In the hours before
Special weather statement, Feb 10, 4:57 AM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 AM EST WED FEB 10 2010
NCZ007-008-021>025-038>040-101400-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...WINSTON-SALEM...
GREENSBORO...HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...
LEXINGTON...ASHEBORO...PITTSBORO
457 AM EST WED FEB 10 2010
...DANGEROUS BLACK ICE POSSIBLE ACROSS THE NORTHERN PIEDMONT THIS MORNING...
STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL USHER IN COLD AND
DRY AIR INTO THE NORTHERN AND WESTERN PIEDMONT...SENDING
TEMPERATURES INTO THE MID TO UPPER 20S BRIEFLY THIS MORNING. WHILE
THE STRONG WINDS AND DRY AIR WILL AID IN EVAPORATING RESIDUAL MOISTURE
ON AREA ROADS...SOME SHELTERED OR OVERLY MOIST SPOTS COULD FREEZE
BEFORE THE MORNING COMMUTES ENDS THIS MORNING.
MOTORISTS AND PEDESTRIANS ARE ADVISED TO BE ON THE ALERT FOR BLACK
ICE.
Special weather statement, Feb 10, 7:26 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EST WED FEB 10 2010
NCZ009-010-026-041-042-073>077-083>086-088-101400-
VANCE-WARREN-FRANKLIN-WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...HENDERSON...WARRENTON...LOUISBURG...
RALEIGH...SMITHFIELD...ALBEMARLE...TROY...SOUTHERN PINES...
SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE
726 AM EST WED FEB 10 2010
...DANGEROUS BLACK ICE POSSIBLE ACROSS SECTIONS OF CENTRAL NORTH
CAROLINA THIS MORNING...
TEMPERATURES SINCE 6 AM HAVE FALLEN FROM THE MID 30S INTO THE
UPPER 20S AS STRONG WESTERLY WINDS HAVE USHERED IN COLDER DRIER
AIR. WHILE THE STRONG WINDS AND DRY AIR WILL AID IN EVAPORATING
RESIDUAL MOISTURE ON AREA ROADWAYS...SOME SHELTERED OR OVERLY
MOIST SPOTS WILL FREEZE...CREATING SCATTERED SLICK SPOTS.
MOTORISTS AND PEDESTRIANS ARE ADVISED TO BE ON THE ALERT FOR
WET...SHINY SPOTS ON THE ROADS OR SIDEWALKS. IT MAY ACTUALLY BE
BLACK ICE.
Local storm report, Feb 10, 8:35 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
835 AM EST WED FEB 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM NON-TSTM WND DMG WINSTON-SALEM 36.10N 80.26W
02/10/2010 FORSYTH NC EMERGENCY MNGR
SEVERAL TREES DOWN IN WINSTON SALEM. ONE TREE DOWN ON
INDIANA AVE ALONG WITH POWER LINES.
&&
ORROCKLocal storm report, Feb 10, 8:43 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EST WED FEB 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM NON-TSTM WND DMG RALEIGH 35.81N 78.64W
02/10/2010 WAKE NC BROADCAST MEDIA
TREES DOWN IN RALEIGH. ONE TREE REPORTED DOWN ALONG
HIGHWAY 401. OTHER TREES DOWN ALONG FORESTVILLE AVE AS
WELL AS ALONG EDENTON ST AND COOK ST.
&&
ORROCKHigh Wind, Forsyth
- When
- February 10, 10:00 AM EST to 6:00 PM EST
- Where
- Forsyth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.131, -80.256 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Guilford
- When
- February 10, 10:00 AM EST to 6:00 PM EST
- Where
- Guilford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -79.789 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Stanly
- When
- February 10, 10:00 AM EST to 6:00 PM EST
- Where
- Stanly forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.312, -80.251 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Davidson
- When
- February 10, 11:00 AM EST to 5:00 PM EST
- Where
- Davidson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.793, -80.213 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Montgomery
- When
- February 10, 11:00 AM EST to 6:00 PM EST
- Where
- Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.333, -79.905 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Moore
- When
- February 10, 11:00 AM EST to 6:00 PM EST
- Where
- Moore forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.311, -79.481 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Orange
- When
- February 10, 11:00 AM EST to 6:00 PM EST
- Where
- Orange forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.061, -79.121 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Person
- When
- February 10, 11:00 AM EST to 6:00 PM EST
- Where
- Person forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.390, -78.972 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Randolph
- When
- February 10, 11:00 AM EST to 6:00 PM EST
- Where
- Randolph forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.710, -79.806 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Alamance
- When
- February 10, 12:00 PM EST to 5:00 PM EST
- Where
- Alamance forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.044, -79.399 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Anson
- When
- February 10, 12:00 PM EST to 5:00 PM EST
- Where
- Anson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.974, -80.103 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Chatham
- When
- February 10, 12:00 PM EST to 5:00 PM EST
- Where
- Chatham forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.703, -79.255 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Cumberland
- When
- February 10, 12:00 PM EST to 5:00 PM EST
- Where
- Cumberland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.049, -78.827 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Durham
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Durham forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.036, -78.876 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Edgecombe
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Edgecombe forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.913, -77.597 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Franklin
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Franklin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.083, -78.286 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Granville
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Granville forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.304, -78.653 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Halifax
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Halifax forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.258, -77.652 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Harnett
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Harnett forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.369, -78.869 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Hoke
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Hoke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.017, -79.237 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Johnston
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Johnston forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.518, -78.366 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Lee
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Lee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.475, -79.171 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Nash
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Nash forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.967, -77.986 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Richmond
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Richmond forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.006, -79.748 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Sampson
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Sampson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.992, -78.371 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Scotland
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Scotland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.841, -79.480 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Vance
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Vance forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.365, -78.408 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Wake
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Wake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 35.790, -78.650 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Wayne
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.364, -78.004 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Wilson
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Wilson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.705, -77.919 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
High Wind, Warren
- When
- February 10, 12:00 PM EST to 6:00 PM EST
- Where
- Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.397, -78.107 (the zone’s center; the record gives no point)
Numerous trees were blown down countywide blocking many roads and highways. Widespread power outages were caused by the falling trees along with some minor property damage to roofs and small buildings.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Indiana, February 10, 20101 death · 1 event
- Winter Storm in Massachusetts, February 10 to 11, 2010$75,000 · 5 events
- Strong Wind in North Carolina, February 10, 20102 injured · $12,000 · 4 events
- High Wind in North Carolina, February 10, 20101 injured · 50 kt wind · 9 events
- Coastal Flood and High Wind in North Carolina, February 10, 2010$4,000 · 56 kt wind · 13 events
- Winter Weather in North Carolina, February 10 to 11, 20109 events
- Winter Storm in Pennsylvania, February 10, 20108 events
- Strong Wind in South Carolina, February 10, 2010$3,000 · 5 events
- Blizzard in North Carolina, February 10 to 11, 20104 events
- Winter Storm in Wyoming, February 10 to 13, 20104 events
- Heavy Snow in Connecticut, February 10 to 11, 20103 events
- Winter Storm in Rhode Island, February 10 to 11, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207996, 207999, 208016, 207992, 208006, 208007, 208009, 208010, 208011, 207988, 207989, 207990, 207991, 207993, 207994, 207997, 207998, 208001, 208002, 208003, 208004, 208005, 208008, 208013, 208014, 208015, 208018, 208019, 208020, 208021, 208024.